Alert archive / Kansas / Areal Flood Advisories in 2021
Areal Flood Advisory 4, NWS Dodge City, KS
NWS Dodge City, KS issued this areal flood advisory at Jul 10, 2021, 12:07 AM CDT for Scott County, Kansas. It was in force for 4 hr.
The area
The outline as issued.
The facts
- Issued
- Jul 10, 2021, 12:07 AM CDT (05:07 UTC)
- Expired
- Jul 10, 2021, 4:00 AM CDT
- In force
- 4 hr
- Issued by
- NWS Dodge City, KS
- Area
- Storm-based polygon
County Scott County, KS
The radar
The Goodland radar (KGLD), 115 km from the middle of the area, began a volume at 05:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 5.1 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2169 J/kg
- Mixed-layer CIN
- -247 J/kg
- Mixed-layer LCL
- 2362 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 196 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted.
295
WGUS83 KDDC 100507
FLSDDC
Flood Advisory
National Weather Service Dodge City KS
1207 AM CDT Sat Jul 10 2021
KSC171-100900-
/O.NEW.KDDC.FA.Y.0004.210710T0507Z-210710T0900Z/
/00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Scott KS-
1207 AM CDT Sat Jul 10 2021
The National Weather Service in Dodge City has issued a
* Flood Advisory for...
Scott County in west central Kansas...
* Until 400 AM CDT.
* At 1207 AM CDT, Doppler radar indicated heavy rain due to
thunderstorms. Minor flooding is expected to begin shortly in the
advisory area. Between 1 and 2 inches of rain have fallen.
* Some locations that will experience flooding include...
Scott City, Modoc and Shallow Water.
Additional rainfall amounts of 1 to 2 inches are expected over the
area. This additional rain will result in minor flooding.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3870 10106 3859 10086 3839 10077 3826 10082
3826 10085 3844 10113 3870 10113
$$
BURGERTWhat forecasters said that day
The local office's own words before this areal flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this areal flood advisory went out at Jul 10, 12:04 AM CDT, 3 minutes earlier.
Area forecast discussion, Jul 10, 12:04 AM CDT, 3 minutes before
Area Forecast Discussion National Weather Service Dodge City KS 1204 AM CDT Sat Jul 10 2021 ...Updated aviation section... .SHORT TERM...(This evening through Saturday) Issued at 346 PM CDT Fri Jul 9 2021 Mid to late afternoon temperatures ranged from 98 to 102F across much of southwest Kansas with highest heat indices up along I-70 where dewpoints were in the upper 60s. The heat index was at or just under the 105F Heat Advisory criteria along I-70. As such, we will continue to let the heat index headline ride through expiration. The next weather concern on the agenda will be late evening/night thunderstorm potential. Strong/severe thunderstorms were already developing across the Cheyenne Ridge region, and this activity will continue to expand in coverage and move southeast through the evening. One or two MCSs will likely continue through the late night hours, with the southernmost MCS pushing into the west central/southwest Kansas region sometime after 9 PM CDT (02Z) or so. Increased mid level temperatures farther south will be the primary inhibiting factor for a long lived MCS down as far south as our forecast area, with the exception of I-70 corridor east, deeper into central Kansas. A fairly strong cold front will follow the MCS activity overnight, which will push quickly south across western Kansas early Saturday morning. This front will knock back temperatures at least 10 degrees for most areas with the exception of far south central Kansas. The next round of surface-based thunderstorm activity along/ahead of the cold front tomorrow will begin fairly close to southeastern Barber County. Some of the CAMs suggest some post-frontal convection as well, however there is quite a bit of uncertainty in this development. The latest forecast will carry some 20-30 POPs in the far east for this possibility, and these POPs may need to be refined as confidence increases in post-frontal convection. .LONG TERM...(Saturday night through Friday) Issued at 346 PM CDT Fri Jul 9 2021 The late weekend/early next week portion of the Long Term looks fairly quiet with below normal temperatures behind this latest storm system, which will close off into a fairly impressive upper low across the Mississippi Valley. This will keep southwest Kansas dry, fairly cool (by mid-summer standards), and stable. Eventually by mid- week, the summer subtropical ridge will try to build back, only to become squashed again by another shortwave trough across the Northern Rockies and Plains. This system will bring another cold front down by late Wednesday or Thursday providing an increased chance for thunderstorm activity. Tuesday and/or Wednesday would likely be the hottest days of the week before the next storm system comes through. It does not appear we will be entering any extended hot pattern anytime soon, though. && .AVIATION...(For the 06Z TAFS through 06Z Saturday night) Issued at 1201 AM CDT Sat Jul 10 2021 A few thunderstorms will be possible across the GCK and DDC terminal for the next few hours. Otherwise expect VFR conditions. A cold front will move through the area this morning shifting winds to the north. && .PRELIMINARY POINT TEMPS/POPS... DDC 71 89 63 88 / 30 20 0 0 GCK 68 86 59 85 / 40 0 0 0 EHA 68 86 61 85 / 20 0 10 0 LBL 70 88 61 87 / 20 0 0 0 HYS 71 86 61 83 / 40 20 0 0 P28 73 90 66 88 / 20 40 10 0 && .DDC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...Umscheid LONG TERM...Umscheid AVIATION...Hovorka_42
Hazardous weather outlook, Jul 9, 3:26 AM CDT, 20 hours 41 minutes before
Hazardous Weather Outlook National Weather Service Dodge City KS 326 AM CDT Fri Jul 9 2021 KSZ030-031-043>046-061>066-074>081-084>090-100830- Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman- Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa- Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber- 326 AM CDT Fri Jul 9 2021 /226 AM MDT Fri Jul 9 2021/ This hazardous weather outlook is for portions of central...south central...southwest and west central Kansas. .DAY ONE...Today and tonight. Day 1 Discussion ---------------- A heat advisory is in effect for northern Kansas. See the latest urgent weather message for more details. A slight chance of thunderstorms will be possible across northern Kansas tonight. The strongest storms will be capable of producing hail around an inch and winds above 60 mph. Day 1 Hazards ------------- * Hail: Limited risk * Thunderstorm wind damage: Limited risk * Lightning: Limited risk * Excessive heat: Elevated risk * Non-thunderstorm wind: Limited risk .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Days 2-7 Discussion ------------------- A chance of thunderstorms will be possible across central Kansas Saturday afternoon into the evening hours. The strongest storms will be capable of producing hail around an inch and winds above 60 mph. A chance of thunderstorms will be possible during the mid to late part of next week. It is to early to tell if any of these storms will become severe. Days 2-7 Hazards ---------------- * Saturday - Lightning: Limited risk - Severe thunderstorm: Limited risk - Excessive heat: Limited risk - Non thunderstorm wind: Limited risk * Sunday No hazards. * Monday No hazards. * Tuesday - Lightning: Limited risk - Excessive heat: Limited risk - Non thunderstorm wind: Limited risk * Wednesday - Lightning: Limited risk - Excessive heat: Limited risk - Non thunderstorm wind: Limited risk * Thursday - Lightning: Limited risk .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && For more details visit our webpage https://weather.gov/crh/ghwo?sid=ddc
In the hours before
Special weather statement, Jul 9, 10:37 PM CDT, 1 hour 30 minutes before
Special Weather Statement National Weather Service Dodge City KS 1037 PM CDT Fri Jul 9 2021 KSZ043-100415- Scott KS- 1037 PM CDT Fri Jul 9 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN SCOTT COUNTY UNTIL 1115 PM CDT... At 1036 PM CDT, Doppler radar was tracking a strong thunderstorm 9 miles west of Scott State Lake, moving east at 20 mph. Penny size hail and wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Scott City and Scott State Lake. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && A Severe Thunderstorm Watch remains in effect until 200 AM CDT for west central Kansas. LAT...LON 3870 10081 3847 10087 3855 10113 3870 10113 TIME...MOT...LOC 0336Z 282DEG 16KT 3865 10109 TATRO
Special weather statement, Jul 9, 10:59 PM CDT, 1 hour 8 minutes before
Special Weather Statement
National Weather Service Dodge City KS
1059 PM CDT Fri Jul 9 2021
KSZ043-044-100430-
Lane KS-Scott KS-
1059 PM CDT Fri Jul 9 2021
...SIGNIFICANT WEATHER ADVISORY FOR SCOTT AND NORTHWESTERN LANE
COUNTIES UNTIL 1130 PM CDT...
At 1059 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Scott State Lake to 7 miles east of Leoti
to 11 miles east of Tribune. Movement was southeast at 25 mph.
Half inch hail and wind gusts of 50 to 55 mph will be possible with
these storms.
Locations impacted include...
Scott City, Grigston, Healy, Scott State Lake, Modoc, Shallow Water,
Manning and Shields.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
A Severe Thunderstorm Watch remains in effect until 200 AM CDT for
west central Kansas.
LAT...LON 3863 10043 3827 10081 3827 10112 3854 10113
3870 10094
TIME...MOT...LOC 0359Z 297DEG 45KT 3865 10099 3846 10123 3844 10155
TATROSpecial weather statement, Jul 9, 11:33 PM CDT, 34 minutes before
Special Weather Statement
National Weather Service Dodge City KS
1133 PM CDT Fri Jul 9 2021
KSZ044-045-100500-
Lane KS-Ness KS-
1133 PM CDT Fri Jul 9 2021
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN NESS...SOUTHWESTERN TREGO
AND EAST CENTRAL LANE COUNTIES UNTIL MIDNIGHT CDT...
At 1133 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles north of Arnold to 6 miles north of
Beeler to near Alamota. Movement was southeast at 25 mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations impacted include...
Ness City, Ransom, Alamota, Beeler and Arnold.
A Severe Thunderstorm Watch remains in effect until 200 AM CDT for
west central Kansas.
LAT...LON 3869 9974 3838 9994 3828 10018 3846 10037
3853 10023 3870 10004
TIME...MOT...LOC 0433Z 304DEG 23KT 3873 10001 3853 10023 3847 10036
TATROLocal storm report, Jul 9, 11:41 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
1141 PM CDT FRI JUL 9 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1120 PM TSTM WND GST 1 ESE SCOTT STATE LAKE 38.68N 100.90W
07/09/2021 M67 MPH SCOTT KS MESONET
MESONET STATION K5SCT 1 ESE SCOTT STATE
LAKE.
&&
RBSpecial weather statement, Jul 9, 11:54 PM CDT, 13 minutes before
Special Weather Statement
National Weather Service Dodge City KS
1154 PM CDT Fri Jul 9 2021
KSZ061-062-075-100530-
Kearny KS-Hamilton KS-Grant KS-
1154 PM CDT Fri Jul 9 2021
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN HAMILTON...KEARNY...
SOUTHWESTERN FINNEY AND NORTHEASTERN GRANT COUNTIES UNTIL 1230 AM
CDT/1130 PM MDT/...
At 1154 PM CDT/1054 PM MDT/, Doppler radar was tracking strong
thunderstorms along a line extending from 15 miles south of Leoti to
7 miles east of Kendall to 12 miles north of Johnson City. Movement
was southeast at 35 mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations impacted include...
Lakin, Syracuse, Deerfield and Kendall.
A Severe Thunderstorm Watch remains in effect until 200 AM CDT/100 AM
MDT/ for southwestern Kansas.
LAT...LON 3826 10165 3826 10111 3773 10110 3774 10183
3805 10185
TIME...MOT...LOC 0454Z 293DEG 30KT 3827 10137 3796 10141 3775 10170
TATROSpecial weather statement, Jul 9, 11:56 PM CDT, 11 minutes before
Special Weather Statement
National Weather Service Dodge City KS
1156 PM CDT Fri Jul 9 2021
KSZ044-045-063-064-077-100530-
Gray KS-Finney KS-Hodgeman KS-Lane KS-Ness KS-
1156 PM CDT Fri Jul 9 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN KEARNY...CENTRAL
FINNEY...SOUTHWESTERN NESS...NORTHWESTERN HODGEMAN...SOUTHEASTERN
LANE AND NORTHWESTERN GRAY COUNTIES UNTIL 1230 AM CDT...
At 1156 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 9 miles south of Beeler to near Deerfield.
Movement was southeast at 35 mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations impacted include...
Garden City, Holcomb and Kalvesta.
A Severe Thunderstorm Watch remains in effect until 200 AM CDT for
southwestern and west central Kansas.
LAT...LON 3821 9972 3793 10041 3782 10109 3801 10110
3834 10018
TIME...MOT...LOC 0456Z 280DEG 51KT 3831 10022 3800 10108
TATROThe office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 9, 10:37 PM CDT | Special Weather Statement | DDC | Scott | 38 min |
| Jul 9, 10:59 PM CDT | Special Weather Statement | DDC | Scott | 31 min |
| Jul 9, 11:12 PM CDT | Severe Thunderstorm Warning | DDC | Hamilton, Stanton | 48 min |
| Jul 9, 11:18 PM CDT | Severe Thunderstorm Warning | DDC | Finney, Kearny, Lane, Scott | 57 min |
| Jul 9, 11:33 PM CDT | Special Weather Statement | DDC | Ness | 27 min |
| Jul 9, 11:54 PM CDT | Special Weather Statement | DDC | Hamilton, Kearny | 36 min |
| Jul 9, 11:56 PM CDT | Special Weather Statement | DDC | Finney | 34 min |
| Jul 10, 12:01 AM CDT | Severe Thunderstorm Warning | DDC | Hamilton, Kearny | 44 min |
| Jul 10, 12:23 AM CDT | Severe Thunderstorm Warning | DDC | Finney, Grant, Gray, Haskell, Kearny | 52 min |
| Jul 10, 12:33 AM CDT | Special Weather Statement | DDC | Grant, Gray, Haskell, Hodgeman | 27 min |
| Jul 10, 1:09 AM CDT | Special Weather Statement | DDC | Gray | 66 min |
| Jul 10, 1:21 AM CDT | Special Weather Statement | DDC | Grant, Haskell, Seward, Stevens | 39 min |
| Jul 10, 1:26 AM CDT | Special Weather Statement | DDC | Ford | 64 min |
| Jul 10, 1:45 AM CDT | Special Weather Statement | DDC | Finney, Lane, Scott | 45 min |
| Jul 10, 2:29 AM CDT | Special Weather Statement | DDC | Finney | 31 min |
| Jul 10, 2:37 AM CDT | Special Weather Statement | DDC | Ford | 38 min |
| Jul 10, 2:58 AM CDT | Special Weather Statement | DDC | Finney | 32 min |
| Jul 10, 3:15 AM CDT | Special Weather Statement | DDC | Ellis, Lane, Ness, Rush, Scott, Trego | 45 min |
| Jul 10, 3:27 AM CDT | Special Weather Statement | DDC | Haskell | 33 min |
| Jul 10, 3:38 AM CDT | Special Weather Statement | DDC | Finney | 37 min |
| Jul 10, 4:00 AM CDT | Special Weather Statement | DDC | Meade, Seward | 30 min |
| Jul 10, 4:34 AM CDT | Special Weather Statement | DDC | Haskell | 41 min |
| Jul 10, 6:55 AM CDT | Special Weather Statement | DDC | Meade | 35 min |
Nearby
Areal Flood Advisories in Kansas, 2021Every areal flood advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.